Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Suggest treatment for boold in stool and hemorrhoid

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
I've been shitting bright red blood and farting more than I think is normal on and off for a few months. Today the amount of blood turned the whole bowl red after pooping and im scared. seemed like a lot. there feels like a little bump on my anus like the beginnings of a big pimple but with no pain I read elsewhere it could be a fistula. wtf is a fistula? I have a vacation scheduled for a week starting on monday. can it wait for me to see a doc until I get back? Or should I go to the ER right now?
Posted Fri, 28 Feb 2014 in Digestion and Bowels
Answered by Dr. Yogesh D 12 minutes later
Brief Answer: Yes, it is too much bleeding, please go to the ER. Detailed Answer: Hi, Thanks for your query. I understand your concern. I have read your query carefully and in my opinion you need to go to the ER right away. The bleeding you mentioned is quite significant and should not be left untreated, as each bowel movement from now on can cause increasing bleeding. So, you should not wait till you come back from your vacation to get it looked at. The bump you are feeling could be an engorged vein (Hemorrhoid), if you have no pain, it is highly unlikely to be a fistula. Fistula is an abnormal, often infected connection between the skin and the inside of the rectum or anus. I do not think you have a fistula, fistulas do not cause such severe bleeding, it is a common feature of hemorrhoids, as these are nothing but engorged veins, strain during bowel movement can cause these veins to rupture, leading to very severe bleeding. I hope I have made things clear to you, please do feel free to write back if you need further clarifications. Wishing you speedy recovery. Kind regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor